Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 201, NWS Shreveport, LA

June 3, 20095 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 3, 2009, 3:37 PM CDT for 5 counties in Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2009, 3:37 PM CDT (20:37 UTC)
Expired
Jun 3, 2009, 4:15 PM CDT
In force
38 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1773 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:07 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 3, 3:07 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT WED JUN 3 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A SMATTERING OF SHOWERS AND THUNDERSTORMS CONTINUES ACROSS THE
FORECAST AREA AT MID-AFTERNOON...ALONG AND AHEAD OF A COLD FRONT.
THE COLD FRONT CONTINUES MAKING SOME SLOW PROGRESS SOUTH/EASTWARD
THIS AFTERNOON...AND STRETCHES FROM HUNTSVILLE TEXAS TO HOT SPRINGS
ARKANSAS AS OF 2 PM.

WHILE DEWPOINTS DIMINISH SOMEWHAT BEHIND THE FRONT...MUCH OF
THE LOW-LEVEL DRYING REMAINS NEAR THE IH-35 CORRIDOR THIS
AFTERNOON.  THE TRULY DRIER AIRMASS IS EXPECTED TO START WORKING ITS
WAY INTO OUR AREA THIS EVENING AS BOUNDARY LAYER WINDS BECOME
NORTHERLY.  FIRST PERIOD SHOWER/THUNDERSTORM PROBABILITIES WILL BE
HEAVILY BASED UPON ONGOING RADAR TRENDS.

THE REGION SHOULD CONTINUE DRYING OUT FROM WEST TO EAST THURSDAY AS
THE FRONT MOVES EAST OF THE REGION.  A NORTHWESTERLY FLOW ALOFT
SHOULD BRING HIGH PRESSURE INTO THE REGION THURSDAY NIGHT...AND HIGH
PRESSURE/RIDGING ALOFT SHOULD GAIN CONTROL OF OUR WEATHER FRIDAY.
BASED ON THE LATEST INFORMATION...I PLAN ON KEEPING AT LEAST A SMALL
CHANCE OF SHOWERS/THUNDERSTORMS IN THE FORECAST FOR /MAINLY/ EASTERN
AREAS THROUGH THURSDAY...BEFORE ENDING THURSDAY NIGHT.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
RIDGING IS EXPECTED TO CONTROL OUR WEATHER FOR THE UPCOMING
WEEKEND...PROVIDING AN EARLY TASTE OF SUMMER TO THE FORECAST AREA.
HIGHS THIS WEEKEND SHOULD RISE ABOVE NORMAL...WITH MOST PLACES
RISING TO INTO THE LOWER 90S OR SO.

THE RIDGE IS FORECAST TO START BREAKING DOWN SUNDAY...AS A SHORTWAVE
TROUGH DIVES INTO THE FOUR CORNERS REGION.  THIS SHOULD START
PUSHING ANOTHER COLD FRONT OUR WAY BY MONDAY...REACHING THE IH-30
CORRIDOR TUESDAY MORNING.  AS THE SHORTWAVE TROUGH EJECTS ACROSS THE
NORTHERN UNITED STATES...THE UPPER FLOW IS EXPECTED TO BECOME
INCREASINGLY ZONAL OVER OUR REGION.  THIS WILL LIKELY RESULT IN THE
FRONT STALLING SOMEWHERE AROUND THE LOUISIANA/ARKANSAS STATE LINE
HEADING INTO WEDNESDAY.

SHOWER/THUNDERSTORM PROBABILITIES WILL LIKELY BE GREATEST IN
VICINITY OF THE FRONT.  HOWEVER...JUST ABOUT EVERYONE STANDS A SHOT
OF SEEING SOME /MAINLY AFTERNOON/ CONVECTION.  I HAVE INCREASED THE
ODDS OF SEEING CONVECTION MONDAY WITH THIS PACKAGE...BUT HAVE
REMAINED VERY CLOSE TO THE ONGOING FORECAST FOR TUESDAY AND
WEDNESDAY.  /21/

&&

.AVIATION...
SCT CONVECTION IS ONGOING ACROSS E TX...NW LA...AND SW AR...PACKING
SMALL HAIL AND WIND GUSTS TO NEAR 45 KT AT THE SFC. THIS ACTIVITY IS
ON A GENERALLY EWD HEADING AT AROUND 25 KTS. COLD FRONT APPEARS TO
BE ROUGHLY ALONG A LINE FROM KTXK...TO KJSO. THE FRONT WILL
GRADUALLY PUSH THROUGH THE SE PORTIONS OF THE REGION BY LATE
TONIGHT. CONVECTION WILL CONTINUE TO BE POSSIBLE INTO THE EVENING...
ESPECIALLY JUST AHEAD OF THE FRONT...BUT SHOULD REMAIN SCT IN
NATURE. CONVECTION SHOULD DIMINISH WITH THE LOSS OF HEATING...
AND/OR WITH FROPA. MVFR/IFR CIGS WILL BE POSSIBLE POST-FRONTAL
PASSAGE... AND WILL LIKELY NOT LIFT TO VFR UNTIL MID AFTERNOON
THURSDAY. SE WINDS 5-10 KT WILL BECOME NW AT 3-5 KT OVERNIGHT AFTER
FROPA. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  82  61  88  66 /  50  20  10   0   0
MLU  67  79  60  86  64 /  70  30  10   0   0
DEQ  59  80  57  86  65 /  40  10   0   0  10
TXK  62  78  59  86  65 /  50  20   0   0   0
ELD  62  78  58  86  62 /  60  20  10   0   0
TYR  63  83  62  88  69 /  50  10   0   0   0
GGG  63  82  60  88  67 /  50  10   0   0   0
LFK  66  85  62  89  67 /  50  20   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...D. BUTTS
AVIATION/FIRE WEATHER FORECASTER...RICHARDSON
Hazardous weather outlook, Jun 3, 11:20 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CDT WED JUN 3 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1120 AM CDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR
STATE REGION THROUGH THIS EVENING...BEFORE DISSIPATING WITH THE
LOSS OF DAYTIME HEATING. A FEW OF THE STORMS COULD BECOME STRONG
IN VICINITY OF A SLOW MOVING COLD FRONT...PRODUCING BRIEF PERIODS
OF HEAVY RAINFALL AND HAIL SMALLER THAN THREE QUARTERS OF AN INCH
IN DIAMETER. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
THOUGH IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

D. BUTTS

In the hours before

Local storm report, Jun 3, 2:49 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             SHREVEPORT              32.47N 93.80W
06/03/2009  E0.88 INCH       CADDO              LA   PUBLIC

            I-49 AND BERT KOUNS.

&&

JTALLEY
Local storm report, Jun 3, 3:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/03/2009                   CADDO              LA   FIRE DEPT/RESCUE

            TREES DOWN ON DENTIST OFFICE ON JEWELLA.

&&

JTALLEY
Local storm report, Jun 3, 3:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/03/2009                   CADDO              LA   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CITY.

&&

JTALLEY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:02 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola28 min
Jun 3, 4:12 PM CDTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine, Shelby63 min
Jun 3, 2:31 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto44 min
Jun 3, 2:41 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto, Red River49 min
Jun 3, 3:24 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster36 min
Jun 3, 3:45 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster45 min
Jun 3, 4:01 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster44 min
Jun 3, 4:34 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union41 min
Jun 3, 5:02 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn58 min
Jun 3, 5:18 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union27 min
Jun 3, 5:58 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Red River, Winn62 min
Jun 3, 5:41 PM CDTFlash Flood WarningSHVUnion2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.